It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-12-2003, 01:19 PM   #1
Veteran
(male)
 
Join Date: Dec 2003
Location: Manchester, England.
Posts: 329
Vortex773310 HB User
Retin-A Kills Skin need help

well my skin has cleared up since i followed sunfells diet plan, but with virtually being forced to take retina after a few days of taking it my skin became unbelievably dry, and started flaking..i used moisteriser, now its fine on my cheeks and chin just my forehead it isnt noticably flaking but i ca't feel the top layer of skin because its just dead..ive tried scrubing the top layer of skin off..its good because i have no spots now..but id rather have spots than this dry feckin skin..and the top dead layer of skin is really shiny..i dunno what to do..

 
Sponsors Lightbulb
   
Old 12-12-2003, 03:32 PM   #2
Senior Member
 
Join Date: Oct 2003
Location: Albuquerque, NM, USA
Posts: 161
matahari HB User
Re: Retin-A Kills Skin need help

Chill out on the Retin A... try using every other day or every few days. ( I personally hate Retin-A, it ruins your skin.) But try using Cetaphil oil free moisterizer... it will help alot. Its nice and thick, but does make you break out or leave you all greasy. You can get it at any drug store for about $5-$7. Make sure you get the one for your face though... the body lotion looks exactly the same!

Good Luck!

 
Sponsors Lightbulb
   
Old 12-12-2003, 05:15 PM   #3
Junior Member
 
Join Date: Dec 2003
Posts: 32
Amoira HB User
Re: Retin-A Kills Skin need help

Quote:
Originally Posted by matahari
Chill out on the Retin A... try using every other day or every few days. ( I personally hate Retin-A, it ruins your skin.) But try using Cetaphil oil free moisterizer... it will help alot. Its nice and thick, but does make you break out or leave you all greasy. You can get it at any drug store for about $5-$7. Make sure you get the one for your face though... the body lotion looks exactly the same!

Good Luck!
Retin-A doesn't have to ruin your skin. In fact it can really make it look nicer. I discovered this after using it for a couple of years. If you use an alpha hydroxy in the am it will disolve the dead skin. I wouldn't scrub hard or use scrubs though. Use gentile stuff and use an exfoliating acid like alpha hydroxy. Start with low percentages and work your way up though. Also don't use too much Retin-A, and don't apply to damp skin. Make sure your skin is completely dry, wait 15 mins after washing and make sure your fingers are dry too before you apply it. Hope that helps.

 
Old 12-13-2003, 07:41 AM   #4
Senior Veteran
 
Join Date: Jan 2003
Location: New York
Posts: 754
DeeDeeWith3 HB User
Thumbs up Re: Retin-A Kills Skin need help

Amoira,

Thanks for "clearing" Retin A's name. It really is an excellent product. Sadly it does not work for everyone, but many misuse, or overuse it, or use it with harsh scrubs or other acne meds and then the irritation they suffer leads to Retin A being put on the bad list.

Again I will give it the thumbs up. I have used it for many years in different forms and when I stick to it I remain clear, as I am now, thankfully.

 
Old 08-06-2004, 03:50 AM   #5
Veteran
(female)
 
Join Date: Aug 2004
Posts: 450
tiggerbuddy HB User
Re: Retin-A Kills Skin need help

Everyone should also remember that most people who try a product that works well for them won't be searching for acne discussion boards like these... So, in essence, these boards may be highly biased

 
Old 08-06-2004, 07:18 AM   #6
Senior Member
(female)
 
Join Date: Aug 2004
Location: u.s.a. midwest
Posts: 140
alltaken HB User
Re: Retin-A Kills Skin need help

If my response has already been posted, forgive me, I didn't read any of the responses.

I am currently using Retin-A now. When you apply it to your face, use only alittle bit to cover the areas of your face, I'm talking a very thin layer. Believe me, that thin layer will stretch and go a long way. I made the mistake of putting just alittle 'extra' on and it irritated my skin where I had to skip a couple of nights of not using it, so that the irritation would go away.

I hope that helped!

 
Old 08-06-2004, 09:11 AM   #7
Member
 
Join Date: Jun 2004
Posts: 84
shawngt2 HB User
Re: Retin-A Kills Skin need help

If your skin still doesn't tollerate it you might consider changing to Retin-A Micro which works as effective and there's a huge difference in irritation. I was using plain Retin-A a few years back and it made my skin quite raw.

Last edited by shawngt2; 08-06-2004 at 09:14 AM.

 
Old 08-06-2004, 09:38 PM   #8
Member
(male)
 
Join Date: Jul 2004
Posts: 68
eatnow HB User
Re: Retin-A Kills Skin need help

Quote:
Originally Posted by matahari
Chill out on the Retin A.. But try using Cetaphil oil free moisterizer... it will help alot. Its nice and thick, but does make you break out or leave you all greasy. You can get it at any drug store for about $5-$7. Make sure you get the one for your face though... the body lotion looks exactly the same!

Good Luck!
Wait, it makes you break out, or thats a typo and you meant, it doesn't make you break out.

 
Old 08-06-2004, 10:36 PM   #9
Inactive
 
Join Date: Jun 2004
Posts: 218
Crapple67 HB User
Re: Retin-A Kills Skin need help

Retin a will make you break out. For me it was an awful break out it also left my skin red tenders and burnt in certain places.

 
Old 08-06-2004, 10:57 PM   #10
Veteran
(female)
 
Join Date: Aug 2004
Posts: 450
tiggerbuddy HB User
Re: Retin-A Kills Skin need help

Hi Crapple...
how long did you stick with the retin-A? i've gone 2 weeks and my skin is definitely red and dry. I was hoping it would go away after another couple weeks.

 
Old 08-06-2004, 11:17 PM   #11
Member
(male)
 
Join Date: Jul 2004
Posts: 68
eatnow HB User
Re: Retin-A Kills Skin need help

Quote:
Originally Posted by Crapple67
Retin a will make you break out. For me it was an awful break out it also left my skin red tenders and burnt in certain places.
OH no, i was refering to your earlier comment, the one i quoted, it seems as though you're saying cetaphil will either make you greasey or break you out. I assume you're refering to retin-a instead.

 
Old 08-06-2004, 11:19 PM   #12
Member
(male)
 
Join Date: Jul 2004
Posts: 68
eatnow HB User
Thumbs down Re: Retin-A Kills Skin need help

Quote:
Originally Posted by peachy_D
Hi Crapple...
how long did you stick with the retin-A? i've gone 2 weeks and my skin is definitely red and dry. I was hoping it would go away after another couple weeks.
On the subject of retin-a, ya, it'll definitely turn your face red as yo have noticed. It left me red and peeling for about 6 weeks. It was pretty awful, regret ever using that thing.

 
Old 08-06-2004, 11:23 PM   #13
Veteran
(female)
 
Join Date: Aug 2004
Posts: 450
tiggerbuddy HB User
Re: Retin-A Kills Skin need help

Quote:
Originally Posted by eatnow
On the subject of retin-a, ya, it'll definitely turn your face red as yo have noticed. It left me red and peeling for about 6 weeks. It was pretty awful, regret ever using that thing.
Did the redness go away after the 6 weeks?

 
Old 08-07-2004, 01:27 PM   #14
Member
(male)
 
Join Date: Jul 2004
Posts: 68
eatnow HB User
Re: Retin-A Kills Skin need help

Quote:
Originally Posted by peachy_D
Did the redness go away after the 6 weeks?
Errr.. it was less noticable, but it still still somewhat pink. So ya, kind of kills the purpose of a clear face (although it never did clear my face) it just wasn't as noticable. But using the retin-a/doxycycline combo, will make you even MORE red. good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Calling ALL Differin and Retin A Retin A Micro Users---------- Infinitum Acne 0 02-08-2007 09:19 AM
Retin-A vs. Retin-A Micro Prophecies Acne 2 07-15-2006 11:43 PM
Allergic reaction to Retin-A-Micro?? mimirea Acne 1 12-26-2005 05:44 PM
difference between retin-a and micro? unruhe Acne 3 12-12-2005 04:27 PM
Retin-A micro oddity revived Acne 2 08-04-2005 10:45 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!